Doctors Lounge - Pediatrics AnswersBack to Pediatrics Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/9/2017.
Forum Name: Pediatric Topics
Question: Penis irratation
|crawmama - Sat May 28, 2005 5:39 pm||
My seven year old son keeps saying that the tip of his penis itches. Today on the tip where the urine hole is seems to be a little irritated. Just a little pink in color. This has been a problem for about 2 weeks. He is constantly pulling on his penis saying the tip itches. About 2 weeks ago he had strep throat and his urine was also tested, and everything came back normal. His pediatrician said that nothing at that time looked irritated. What can this be. :
|Dr. Heba Ismail - Wed Jun 01, 2005 11:11 am||
It could be urethritis,which is an inflammation of the urethra. This is the tube that carries urine and semen through the penis and forms the opening at the end of the penis.
Chemical irritation caused by soaps, lotions, and colognes can cause temporary pain with urination. It could also result from infection.
He should drink plenty of fluids. He may take nonsteroidal anti-inflammatory medications (such as Motrin or Advil) and acetaminophen (for example, Tylenol) for pain control.
Sitz baths can help with the burning associated with chemical irritant urethritis. To take a sitz bath, fill the tub with 6-8 inches of warm water, just enough to cover the genitals when sitting in the tub. Try these a few times a day. Don't use soap or anything else in the bathtub that may irritate already sore areas.
In case of infection, he will need antibiotics.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.